Home

About

Advanced Search

Browse by Discipline

Scientific Societies

E-print Alerts

Add E-prints

E-print Network
FAQHELPSITE MAPCONTACT US


  Advanced Search  

 
CANADIAN APPLIED MATHEMATICS QUARTERLY
 

Summary: CANADIAN APPLIED
MATHEMATICS QUARTERLY
Volume 17, Number 2, Summer 2009
COMPETITIVE INTERFERENCE BETWEEN
INFLUENZA VIRAL STRAINS
SEYED M. MOGHADAS, CHRISTOPHER S. BOWMAN
AND JULIEN ARINO
ABSTRACT. We propose a modelling framework for inves-
tigating the dynamics of competition between immunologically-
related influenza viral strains in the absence of pre-existing im-
munity. Assuming that the host immune system will mount
partial protection (cross-immunity) against one strain by virtue
of having interacted with the other through exposure, we dis-
cuss the conditions for the occurrence of two distinct waves
of infection during a single epidemic episode. Numerical sim-
ulations are presented to illustrate the possibility of infection
waves with respect to the protection level induced by the first
strain, and the time-lag for evolving the second strain. We pro-
pose directions for future work that involves extension of the
model to include vaccination.

  

Source: Arino, Julien - Department of Mathematics, University of Manitoba

 

Collections: Mathematics